Florida, 2003Tornado in Florida, July 15, 2003
July 15, 2003 · NWS MFL · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 15, 11:30 AM EST, 6 hours 29 minutes earlier.
Area forecast discussion, Jul 15, 11:30 AM EST, 6 hours 29 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
1230 PM EDT TUE JUL 15 2003
TROPICAL WAVE SEDATELY OOZED THROUGH S FLA EARLY TODAY WITH MUCH
LESS THAN EXPECTED CONVECTION...THOUGH PALM BEACH COUNTY EXPERIENCED
SOME DECENT NOCTURNAL CONVECTION OVER NIGHT. ATMOSPHERIC MOISTURE
HAS DECREASED BEHIND SYSTEM AND MID LEVEL CAP SEEMS TO HAVE LID ON
EXPECTED AFTERNOON CONVECTION TODAY. EXPECT CAP TO BREAK LATER WITH
AFTERNOON CONVECTION INTERIOR AND W. SURFACE WINDS HAVE DECREASED TO
BE LOWER THAN EXPECTED ALSO.
FOR THE FORECAST...TONIGHT THROUGH THE EXTENDED PERIOD...S FLA WILL
BE IN A VERY STAGNANT SYNOPTIC PATTERN. A LARGE RIDGE WILL BE
ANCHORED OVER THE W U.S. WITH THE BERMUDA HIGH EXTENDING FROM THE
ATLC SW TOWARD FLA. IN BETWEEN THE HIGH PRESSURE SYSTEMS WILL BE AN
UPPER LEVEL TROUGH ALONG THE E U.S. THAT WILL FLUCTUATE IN SOUTHERN
U.S PENETRATION AS SHORT WAVES PERIODICALLY DIVE INTO THE TROUGH
FROM THE UPPER MIDWEST. THUS...THE SURFACE RIDGE ASSOCIATED WITH THE
BERMUDA HIGH WILL VARY IN POSITION OVER CENTRAL TO S FLA AND BACK
WITH THE FLUCTUATION OF DEPTH OF THE UPPER TROUGH. ALSO...AT THE
MOMENT...WEAK TROPICAL WAVES WILL MOVE W THROUGH THE ATLC AND OVER
THE AREA...SOMETIME TOWARD THE END OF THE WEEK AND WEEKEND.
OVERALL...S FLA CAN EXPECT LITTLE CHANGE IN TEMPS WITH NOCTURNAL
CONVECTION EAST COAST AND AFTERNOON INTERIOR AND WEST...AT LEAST
THROUGH THURSDAY. FRIDAY AND SATURDAY THE PATTERN MAY REVERSE AS
WINDS ALOFT TO STEER CONVECTION BECOME SW. COLLISION OF SEA BREEZES
PLACES HIGHEST POPS IN INTERIOR THROUGH THURSDAY THEN INTERIOR AND E
FRIDAY AND SATURDAY.
IN THE MARINE ZONES...GREAT BOATERS PERIOD AS WINDS E TO SE LESS
THAN 15 KNOTS WITH A WEST COAST SEA BREEZE EACH DAY.
NO FIRE DANGER HIGHLIGHTS.
PBI BB 078/090 078/090 077 1523232
FLL BB 080/089 078/089 078 1523232
MIA BB 080/090 080/090 079 1523232
APF BB 075/090 075/089 078 1524343=
.MIA...NONE.
Hazardous weather outlook, Jul 15, 4:00 AM EST, 13 hours 59 minutes before
FLZ063-066>075-151600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EDT TUE JUL 15 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
...SCATTERED THUNDERSTORMS INTERIOR AND WEST COAST...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE
INTERIOR AND WESTERN PORTIONS OF SOUTH FLORIDA. THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND BRIEF WIND
GUSTS OF UP TO 35 MPH ALONG WITH BRIEF LOCALLY HEAVY RAIN.
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 15, 5:45 PM EST, 14 minutes before
FLZ067-068-152300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
645 PM EDT TUE JUL 15 2003
...FUNNEL CLOUD SPOTTED IN PALM BEACH COUNTY...
AT 643 PM THE NATIONAL WEATHER SERVICE IN MIAMI RECEIVED NOTICE
THAT A TRAINED SEVERE WEATHER SPOTTER REPORTED A FUNNEL CLOUD NEAR
LOXAHATCHEE. DOPPLER RADAR INDICATED THAT THE THUNDERSTORM PRODUCING
THE FUNNEL CLOUD WAS WEAK AND DRIFTING VERY SLOWLY SOUTH. IF YOU
ARE IN THE LOXAHATCHEE AREA...THE BEST ACTION TO TAKE IN THIS
SITUATION IS TO REMAIN INDOORS UNTIL THE STORM HAS PASSED.
Tornado, Collier
- When
- July 15, 5:59 PM EST
- Where
- Collier County, 28 mi NE of Ochopee
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 10 yd
- Reported by
- AIRPLANE PILOT
- Coordinates
- 26.183, -80.983
A pilot saw a brief tornado touchdown in the everglades south of I-75.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Texas, July 15, 20031 death · $800,000 · 1 event
- Tropical Storm in Texas, July 15, 2003$2.5 million · 1 event
- Tropical Storm in Texas, July 15, 2003$2.4 million · 1 event
- Damaging Winds and Lightning Strikes in Wisconsin, July 15, 20031 injured · $264,000 · 65 kt wind · 13 events
- Tornado in Texas, July 15, 2003$150,000 · F1 · 1 event
- Tropical Storm in Texas, July 15, 2003$400,000 · 1 event
- Flash Flooding in Texas, July 15 to 16, 2003$175,000 · 6 events
- Tropical Storm in Texas, July 15 to 16, 2003$150,000 · 1 event
- Tropical Storm in Texas, July 15 to 16, 2003$150,000 · 1 event
- Tropical Storm in Texas, July 15 to 16, 2003$150,000 · 1 event
- Tropical Storm in Texas, July 15, 2003$100,000 · 1 event
- Damaging Wind in Wyoming, July 15, 2003$100,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367539.